Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 29, NWS Charleston, SC

April 24, 2012

NWS Charleston, SC issued this small craft advisory at Apr 24, 2012, 3:34 AM EDT. It took effect at Apr 24, 2012, 2:45 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2012, 3:34 AM EDT (07:34 UTC)
In effect from
Apr 24, 2012, 2:45 PM EDT
Expired
Apr 25, 2012, 3:57 AM EDT
In force
13 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WHUS72 KCHS 240734
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
334 AM EDT TUE APR 24 2012

AMZ374-241545-
/O.CAN.KCHS.SC.Y.0028.000000T0000Z-120424T0900Z/
/O.NEW.KCHS.SC.Y.0029.120424T2200Z-120425T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
334 AM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
687 
WHUS72 KCHS 241417
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 AM EDT TUE APR 24 2012

AMZ374-242230-
/O.CON.KCHS.SC.Y.0029.120424T2200Z-120425T0900Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1017 AM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
777 
WHUS72 KCHS 241845
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT TUE APR 24 2012

AMZ374-250000-
/O.EXT.KCHS.SC.Y.0029.120424T1845Z-120425T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
245 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
931 
WHUS72 KCHS 242041
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT TUE APR 24 2012

AMZ330-250300-
/O.EXB.KCHS.SC.Y.0029.000000T0000Z-120425T0300Z/
CHARLESTON HARBOR-
441 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-250445-
/O.EXA.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
441 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-250445-
/O.CON.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
441 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
373 
WHUS72 KCHS 250245
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT TUE APR 24 2012

AMZ350-352-354-250345-
/O.CAN.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1045 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ330-250345-
/O.EXP.KCHS.SC.Y.0029.000000T0000Z-120425T0300Z/
CHARLESTON HARBOR-
1045 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING. 

$$

AMZ374-251045-
/O.CON.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1045 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
693 
WHUS72 KCHS 250306
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 PM EDT TUE APR 24 2012

AMZ374-251115-
/O.CON.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1106 PM EDT TUE APR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
750 
WHUS72 KCHS 250757
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EDT WED APR 25 2012

AMZ374-250900-
/O.CAN.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
357 AM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ330-251600-
/O.NEW.KCHS.SC.Y.0030.120425T1500Z-120426T0200Z/
CHARLESTON HARBOR-
357 AM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 1:13 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 24, 1:13 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
113 AM EDT TUE APR 24 2012

.SYNOPSIS...
AN UPPER TROUGH OF LOW PRESSURE WILL REMAIN OVER THE AREA THROUGH
MIDWEEK WHILE SURFACE HIGH PRESSURE BUILDS FROM THE SOUTHWEST. A
BACKDOOR COLD FRONT WILL APPROACH FRIDAY...BEFORE STALLING THEN
LIFTING BACK NORTH SATURDAY. ANOTHER COLD FRONT WILL IMPACT THE
AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A DEEP LAYER TROUGH/CYCLONIC FLOW REGIME WILL MAINTAIN AN
UNSEASONABLY CHILLY AIRMASS ACROSS THE REGION OVERNIGHT. CLOUDS
SUPPORTED BY A SHORTWAVE ROTATING THROUGH THE PARENT TROUGH WILL
PERSIST ACROSS NORTHERN COUNTIES UNTIL AFTER MIDNIGHT. HOWEVER...
LIGHT SHOWERS FALLING FROM THESE MID LEVEL CLOUDS SHOULD NOT REACH
THE GROUND DUE TO LOW LEVEL DRY AIR AS DEPICTED BY THE 00Z KCHS
RAOB. OVERNIGHT...CLOUDS SHOULD GIVE WAY TO MOSTLY CLEAR SKIES
ACROSS THE NORTH.

ALONG AND S/W OF THE SAVANNAH RIVER...MAINLY CLEAR SKIES WILL
PREVAIL OVERNIGHT.

PATCHY FROST WILL DEVELOP LATE AT SHELTERED INLAND LOCATIONS.
HOWEVER...PERSISTENT W/NW WINDS SHOULD PREVENT SIGNIFICANT FROST
FORMATION...THIS NO FROST ADVISORIES HAVE BEEN ISSUED.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY AND TUESDAY NIGHT...A HIGHLY AMPLIFIED MID/UPPER PATTERN
WILL BE FOUND ACROSS THE LOWER 48 STATES...WITH A DEEP TROUGH IN THE
EAST BEGINNING TO MOVE EAST INTO THE ATLANTIC...AND A LARGE RIDGE
ENCOMPASSES THE WESTERN HALF OF THE COUNTY. THERE IS A SHORT WAVE
WITHIN THE WEST AND NW FLOW ALOFT THAT DROPS INTO SC LATE IN THE DAY
AND INTO TUESDAY NIGHT...ACCOMPANIED BY THE LEFT FRONT QUAD OF A
90-100 KT UPPER LEVEL JET MOVING IN DURING THIS TIME. THERE IS ALSO
A REFLECTION OF THIS AT THE SURFACE IN THE FORM OF A TROUGH THAT
MOVES THROUGH FROM THE NW...AND BRINGS WITH IT SOME INCREASING
MOISTURE BETWEEN ABOUT 5-15K FEET. THIS ALONG WITH UPPER
DIVERGENCE/DIFLUENCE THE RESULT OF THE UPPER JET...PVA FROM THE
SHORT WAVE...LOW LEVEL CONVERGENCE FROM THE TROUGH COULD SPUR A FEW
SHOWERS VERY LATE IN THE DAY OR AT NIGHT. THE BEST CHANCES LOOK TO
BE OVER OUR FOUR NORTHERNMOST COUNTIES IN SC...WHERE WE/LL SHOW 20
POPS FROM 6 PM ONWARD.

VERY STEEP LAPSE RATES WILL AGAIN RESULT FROM CONTINUED COLD AIR AT
500 MB...WHERE TEMPS WILL STILL BE DOWN BETWEEN -22C AND -26C. PLUS
OUR LOWER LEVELS WILL WARM A FEW DEGREES...SO THERE MAY BE JUST
ENOUGH SURFACE BASED INSTABILITY TO PRODUCE ISOLATED AFTERNOON
SHOWERS IN NORTHERN ZONES IN ADVANCE OF THE ABOVE MENTIONED FORCING.
MOST LIKELY THOUGH IT WILL AGAIN PRODUCE A FAIRLY EXTENSIVE CUMULUS
FIELD IN THE AFTERNOON NORTH OF THE SAVANNAH RIVER.

A FAIRLY TIGHT PRESSURE GRADIENT BETWEEN DEEP LOW PRESSURE NEAR
MONTREAL AND HIGH PRESSURE IN THE GULF WILL COMBINE WITH DEEP
MIXING TO PRODUCE ANOTHER BREEZY TO WINDY DAY EVERYWHERE. WEST AND
NW WINDS WILL AVERAGE 15-25 MPH...WITH GUSTS AT TIMES TO 30 OR EVEN
35 MPH FROM LATE MORNING THROUGH EARLY EVENING.

LOW LEVEL THICKNESS VALUES SUPPORT UPPER 60S AND LOWER 70S...AND
WITH DOWNSLOPE OFF THE MOUNTAINS AND CONSIDERABLE INSOLATION
TEMPERED ONLY BY THE CUMULUS FIELD IN THE AFTERNOON...WE SHOULD BE
ABLE TO REACH THOSE TEMPS FOR OUR DAILY MAXIMUMS. AN INCREASE IN
CLOUD COVER WITH THE TROUGH AND SHORT WAVE TUESDAY NIGHT AND A
MODERATING AIR MASS WILL HOLD TEMPS UP CONSIDERABLY FROM WHAT THEY
WILL BE TONIGHT...WITH MINS MAINLY 45-50 AWAY FROM THE WARMER
BEACHES.

WEDNESDAY...THE EASTERN TROUGH LIFTS INTO THE ATLANTIC WHILE THE
RIDGING OUT WEST SHIFTS A LITTLE MORE EAST. MEANWHILE...THE NORTHERN
EXTENSION OF THE GULF OF MEXICO HIGH WILL STRETCH NORTHWARD ACROSS
OUR AREA...SITUATED BETWEEN THE DEPARTING SURFACE TROUGH IN THE
ATLANTIC AND A WARM FRONT OFF TO THE NW FROM THE OHIO VALLEY TO THE
CENTRAL APPALACHIANS. THERE IS A WEAK SHORT WAVE THAT WILL SKIRT
THE AREA TO THE NORTH LATE IN THE DAY...BUT THE BEST ASCENT FROM
THIS AND THE WARM FRONT WILL REMAIN OUTSIDE THE CWFA...SO WE HAVE
MAINTAINED A RAIN-FREE FORECAST. OUR 850 MB TEMPS CLIMB TO BETWEEN 8C
AND 11C...SUGGESTIVE OF A MUCH WARMER DAY. HOWEVER...MORE CLOUDINESS
WILL PREVAIL DUE TO THE PROXIMITY OF THE WARM FRONT AND THERE IS A
LITTLE MORE SW FLOW RATHER THAN WESTERLIES IN THE BOUNDARY LAYER.
THUS WE HAVE GONE CLOSE TO THE LOW LEVEL THICKNESS FORECAST...BUT
TRIMMED IT BY 2-3 DEGREES...WHICH SUPPORTS MID 70S NORTH...UPPER 70S
CENTRAL AND NEAR OR JUST OVER 80 SOUTH. WITH THE RESULTANT SEA
BREEZE IN THE AFTERNOON...SHORELINE COMMUNITIES WILL BE A GOOD 6-10
DEGREES COOLER.

THURSDAY...THE MID/UPPER PATTERN DAMPENS AS THE FLATTENING RIDGE
SHIFTS CLOSER TO THE AREA FROM THE WEST...WHILE THE SURFACE HIGH IS
SITUATED FROM THE GULF ACROSS THE FLORIDA PENINSULA AND INTO THE SW
ATLANTIC. WITH A NEARLY STATIONARY COLD FRONT EXTENDING FROM THE MID
ATLANTIC STATES THROUGH THE OHIO VALLEY TO THE MID MISSISSIPPI
VALLEY...A TIGHT PRESSURE GRADIENT WILL DEVELOP LOCALLY...AND
ANOTHER BREEZY TO WINDY DAY WILL OCCUR. DEEP WESTERLIES THROUGHOUT
THE VERTICAL...FURTHER WARMING AT 850 MB WHERE TEMPS CLIMB TO 15-16C
AND PLENTIFUL INSOLATION SOUTH OF THE FRONT ALLOWS FOR A RETURN OF
UNSEASONABLY WARM WEATHER. IN FACT...IF THE LOW LEVEL THICKNESS
FORECAST VERIFIES WE COULD BE PUSHING 90 IN PARTS OF THE AREA. FOR
NOW WE/LL GO MORE CONSERVATIVE AND SHOW MID AND UPPER 80S...WITH A
LARGE RANGE FROM THE BEACHES WHERE MAX TEMPS WILL RANGE FROM THE
LOWER-MIDDLE 70S NORTH TO THE LOWER 80S SOUTH.

LAKE WINDS...CONDITIONS ARE FAVORABLE FOR ANOTHER LAKE WIND ADVISORY
ON LAKE MOULTRIE TUESDAY AND PERHAPS AGAIN ON THURSDAY. NO HEADLINES
YET...BUT WE/LL ADD TO THE HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CONSIDERING SIGNIFICANT DIFFERENCES IN MEDIUM RANGE MODEL
REPRESENTATION OF THE TIMING AND LOCATION OF THE BACKDOOR COLD
FRONT FRIDAY AND SATURDAY...PREFER TO REMAIN WITH A PERSISTENCE
FORECAST AT THIS TIME. WILL MAINTAIN A SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS ON FRIDAY...WHILE KEEPING POPS LESS THAN 15
PERCENT THEREAFTER UNTIL MODEL CONSISTENCY IMPROVES. WILL ALSO
MAINTAIN HIGH TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL
NORMALS...GENERALLY RISING INTO THE UPPER 70S TO AROUND 80 DEGREES
EACH AFTERNOON THROUGH EARLY NEXT WEEK.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
VFR FOR THE NEXT 24 HOURS. GUSTY WEST WINDS ARE LIKELY WITH GUSTS
APPROACHING 25 KT FROM LATE MORNING THROUGH SUNSET..

EXTENDED AVIATION OUTLOOK...GUSTY WINDS POSSIBLE THURSDAY.

&&

.MARINE...
PER MONDAY EVENING TRENDS...ALL SMALL CRAFT ADVISORIES FOR NEARSHORE
WATERS HAVE BEEN DISCONTINUED. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR AMZ374 UNTIL 5 AM TUESDAY.

OVERNIGHT...THE SURFACE PRESSURE GRADIENT AND MARINE BOUNDARY
LAYER INSTABILITY WILL MAINTAIN ELEVATED WINDS/SEAS. HOWEVER...A
SUBTLE RELAXATION OF THE GRADIENT WILL MAINTAIN WINDS BELOW SMALL
CRAFT ADVISORY LEVELS WITHIN 20 NM OF THE COAST. SEAS WILL RANGE
FROM 2-4 FT WITHIN NEARSHORE WATERS TO 4-6 FR AT 20-60 NM FROM THE
COAST.

TUESDAY...HIGH PRESSURE GRADIENT REMAINS RATHER TIGHT ACROSS THE
AREA BETWEEN GULF HIGH PRESSURE AND A TROUGH MOVING IN FROM THE NW.
COLD ADVECTION DROPS OFF QUICKLY IN THE MORNING...AND WE WILL SEE
THE SCA ACROSS AMZ374 COME DOWN FOR THE BALANCE OF THE DAY.
HOWEVER...IN CHARLESTON HARBOR AS MIXING INCREASES AND WARMING OCCURS
ALONG THE LAND/WATER INTERFACE ANOTHER SCA APPEARS IN ORDER FOR
AMZ330.

TUESDAY NIGHT...THERE WILL BE A SMALL SURGE IN WINDS AS WEAK COLD
ADVECTION SETS IN...AND A MARGINAL LOW-END SCA MIGHT BE NEEDED
ACROSS OUR OUTER GA WATERS. OTHERWISE...CONDITIONS WILL REMAIN BELOW
SCA CRITERIA ELSEWHERE AS THE SURFACE TROUGH MOVES ON THROUGH.

WEDNESDAY THROUGH THURSDAY...HIGH PRESSURE IN THE GULF OF MEXICO WILL
SPREAD EAST ACROSS FLORIDA WEDNESDAY...BUT A SECONDARY RIDGE AXIS
WILL EXTEND NORTH ACROSS THE LOCAL WATERS...RESULTING IN LESS WIND
AND SEAS...AT LEAST TEMPORARILY. THAT/S BECAUSE AS THE GRADIENT
TIGHTENS UP AGAIN BETWEEN THE MAIN RIDGE TO THE SOUTH AND A SLUGGISH
MOVING COLD FRONT TO THE NORTH. WE/LL BE FLIRTING WITH MARGINAL
SCA/S...AS WINDS/SEAS WILL RISE YET AGAIN.

FRIDAY AND SATURDAY...A BACKDOOR COLD FRONT WILL LIKELY RUN OUT OF
STEAM AS IT MAKES SOME PROGRESS TOWARD OUR SC WATERS FRIDAY...BEFORE
LIFTING BACK NORTH AS A WARM FRONT SATURDAY. WINDS/SEAS WILL HOLD
UNDER 15-20 KT AND 3-5 FOOT SEAS...RESPECTIVELY.

&&

.FIRE WEATHER...
TUESDAY...CRITICAL RELATIVE HUMIDITY WITH NEAR CRITICAL WINDS
WILL AFFECT THE ENTIRE REGION TUESDAY...WHILE FUEL MOISTURE
CONTINUES TO DIMINISH. AFTER COORDINATING WITH VARIOUS LAND
MANAGEMENT OFFICIALS WE HAVE OPTED FOR A FIRE DANGER
STATEMENT...BUT THERE IS THE OPTION LEFT OPEN THAT IF FUEL
MOISTURE DROP UNDER 10 PERCENT THAT WE MAY HAVE TO CHANGE TO A RED
FLAG WARNING WITH THE EARLY MORNING FORECAST ON TUESDAY.

WEDNESDAY...WINDS WILL BE LESS AND RELATIVE HUMIDITY LEVELS WILL BE
HIGHER...SO NO FIRE WEATHER CONCERNS ARE EXPECTED.

THURSDAY...ALTHOUGH RELATIVE HUMIDITY LEVELS WILL BE NO LOWER THAN
35-40 PERCENT...WINDS WILL AGAIN INCREASE TO BETWEEN 15 AND 20 MPH
WITH GUSTS OF 25 TO 30 MPH.

&&

.CLIMATE...
RECORD LOW TEMPS FOR APRIL 24...
KCHS...35 SET IN 1982.
KCHL...48 SET IN 1986 AND PREVIOUS YEARS.
KSAV...38 SET IN 1986.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
     AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...33
LONG TERM...33/79
AVIATION...
MARINE...SPR/33
FIRE WEATHER...
CLIMATE...
Hazardous weather outlook, Apr 24, 3:28 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
328 AM EDT TUE APR 24 2012

AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-250730-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
328 AM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.